Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Nov 26, 2013, 10:16 PM EST for Carteret County, Craven County, North Carolina. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2013, 10:16 PM EST (03:16 UTC)
- Expired
- Nov 26, 2013, 10:45 PM EST
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 32 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 10:18 PM EST | TSTM WND DMG | Atlantic Beach, NC | POWERLINES DOWN ON HWY 58 NEAR THE HILTON DOUBLETREE HOTEL. REPORTS OF STRUCTURAL DAMAGE TO OCEAN SANDS CONDOMINIUMS. POSSIBLE TORNADO. |
| Nov 26, 10:18 PM EST | TORNADO | Atlantic Beach, NC | EF2 TORNADO DAMAGE CONFIRMED AT OCEAN SANDS CONDOMINIUM. |
| Nov 26, 10:25 PM EST | TSTM WND GST 77 | Beaufort, NC | MEASURED WIND GUST ON LENNOXVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 9:48 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139
WFUS52 KMHX 270316
TORMHX
NCC031-049-270345-
/O.NEW.KMHX.TO.W.0009.131127T0316Z-131127T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1016 PM EST TUE NOV 26 2013
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
EASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 1045 PM EST
* AT 1012 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER PINE KNOLL SHORES...OR OVER MOREHEAD CITY...MOVING
NORTHEAST AT 45 MPH. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 58
MPH ARE ALSO LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NORTH RIVER...HARLOWE...
BETTIE...OTWAY...
OPEN GROUNDS FARM...
SOUTH RIVER...MERRIMON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3468 7688 3469 7691 3471 7677 3472 7688
3500 7662 3498 7659 3501 7650 3508 7647
3508 7641 3498 7641 3495 7645 3496 7639
3499 7639 3498 7634 3504 7636 3501 7626
3467 7664
TIME...MOT...LOC 0316Z 220DEG 40KT 3471 7675
$$
81 follow-up statement
385
WWUS52 KMHX 270326
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1026 PM EST TUE NOV 26 2013
NCC031-049-270345-
/O.CON.KMHX.TO.W.0009.000000T0000Z-131127T0345Z/
CRAVEN NC-CARTERET NC-
1026 PM EST TUE NOV 26 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EST FOR EASTERN
CARTERET AND EXTREME SOUTHEASTERN CRAVEN COUNTIES...
AT 1022 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CRAB POINT
VILLAGE...OR NEAR MOREHEAD CITY...MOVING NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BETTIE...OTWAY...GREAT
NECK...OPEN GROUNDS FARM...MERRIMON...SOUTH RIVER...PINEY ISLAND AND
CEDAR ISLAND.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3468 7688 3469 7691 3471 7677 3472 7688
3500 7662 3498 7659 3501 7650 3508 7647
3508 7641 3498 7641 3495 7645 3496 7639
3499 7639 3498 7634 3504 7636 3501 7626
3467 7664
TIME...MOT...LOC 0326Z 220DEG 40KT 3482 7667
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Nov 26, 10:06 PM EST, 10 minutes earlier.
Area forecast discussion, Nov 26, 10:06 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EST TUE NOV 26 2013
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND CROSS
THE REGION OVERNIGHT INTO EARLY WEDNESDAY MORNING. STRONG HIGH
PRESSURE SYSTEM WILL BUILD IN FROM THE NORTHWEST ON THANKSGIVING
DAY AND PERSIST THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 10 PM TUE...TORNADO WATCH #578 HAS BEEN ISSUED FOR EASTERN
NC THROUGH 4 AM. LATEST SFC ANALYSIS SHOWS LOW PRESSURE CENTER
MOVING INTO CENTRAL SC. EASTERN NC REMAINS IN THE WARM SECTOR OF
THE APPROACHING LOW PRESSURE SYSTEM WITH DEWPOINTS NOW IN THE
LOWER/UPPER 60S...AS RAIN CONTINUES TO OVERSPREAD THE AREA.
WITH MODERATE TO HEAVY RAIN ALONG THE COAST. THE AREA WITH THE
BEST POTENTIAL FOR AN ISOLATED TORNADO WOULD LIKELY BE ALONG AND
EAST OF HIGHWAY 17 OVER THE NEXT SEVERAL HOURS.
MODELS REMAIN IN GOOD AGREEMENT OF PHASING STREAMS AND AN INLAND
TRACKING SURFACE LOW THROUGH WEDNESDAY AND CONTINUES TO BRING
ABOVE AVERAGE FORECAST CONFIDENCE. THE PHASING OF THE STREAMS WILL
LEAD TO A HIGHLY AMPLIFIED NEGATIVELY TILTED UPPER TROUGH WHICH IS
FORECAST TO CROSS THE REGION WEDNESDAY NIGHT. THE ASSOCIATED
DEVELOPING SURFACE LOW CURRENTLY OVER GEORGIA WILL MOVE
NORTHEAST TONIGHT AND INTO THE PIEDMONT OF NC BY LATE TONIGHT.
SE/S WINDS 15 TO 25 MPH WILL SHIFT SOUTH LATE TONIGHT. RAINFALL WILL
BECOME WIDESPREAD AND HEAVY AT TIMES TONIGHT INTO EARLY WED WITH
FORECAST SOUNDINGS INDICATE PWATS APPROACHING 2 INCHES TONIGHT.
INSTABILITY APPEARS LIMITED UNTIL LATER THIS EVENING SO CONTINUED
TO HOLD OFF MENTIONING THUNDER UNTIL AFTER 00Z. AFTER APPROX. 00Z
LIFTED INDICES WILL RANGE -1/-2 C WITH CAPE VALUES 500 J/KG OR
LESS...HOWEVER MID LEVEL LAPSE RATES TILL ONLY BE AROUND 5.5C/KM.
BULK SHEAR INCREASES TO 50-60 KT WITH A VEERING PROFILE IN THE
LOWER LEVELS. 0-3 KM HELICITY VALUES RISE AS HIGH AS 700-800 M2S2
AS LOW LEVEL WINDS RAMP UP. AS IT TYPICAL FOR A HIGH- SHEAR LOW-
CAPE ENVIRONMENT...THE POTENTIAL EXISTS FOR STRONG STORMS TO
OCCUR LATE TONIGHT AND EARLY WED WHEN A FORCED LINE OF CONVECTION
WILL MOVE THROUGH THE AREA. THIS THREAT APPEARS TO BE GREATEST
ALONG AND EAST OF HIGHWAY 17. MAIN SEVERE THREATS WOULD BE A FEW
DAMAGING WIND GUSTS AND ISOLATED TORNADOES. OTHER IMPACTS WITH
THIS SYSTEM WILL BE MINOR COASTAL FLOODING AND SOME BEACH EROSION
ALONG SOUTH FACING BEACHES. WIND...COASTAL FLOOD AND HIGH SURF
ADVISORIES REMAIN IN EFFECT FOR COASTAL SECTIONS TONIGHT AND WED.
STRONG SOUTHERLY FLOW/WAA AND PRECIP/CLOUDS WILL KEEP TEMPS MILD
OVERNIGHT WITH LOWS IN THE LOW/MID 50S INLAND TO LOWER 60S ALONG
THE SOUTHERN COAST AND OBX.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 3 PM TUESDAY...THE LOW WILL BE OVER THE REGION WED MORNING
MOVING NORTHEAST AND SHOULD BE OUT OF THE REGION BY THE AFTERNOON.
WINDS WILL SHIFT WEST ONCE THE LOW LIFTS NORTH. THE UPPER LOW WILL
PHASE WITH THE NORTHERN STREAM JET BY WED AFTERNOON AND LIFT NORTH
OF THE AREA INTO NEW ENGLAND. HEAVY RAIN AND WINDY CONDITIONS
EARLY WILL GIVE WAY TO CLEARING SKIES AND DIMINISHING PRECIP FROM
SW TO NE BY MIDDAY. BEST DYNAMICS BEGIN TO SHIFT NORTH EARLY WED
SO HELD MENTION OF THUNDER FOR NE HALF OF CWA THEN NO MENTION OF
THUNDER AFTER ROUGHLY 15Z. TEMPS WILL BE WARMEST IN THE MORNING
THEN SLOWLY DIMINISH AS THE DAY PROGRESSES...THUS USED A NON-
DIURNAL TEMP CURVE FOR HOURLY TEMPS. WINDS DIMINISH QUICKLY BEHIND
THE SURFACE LOW IN THE AFTERNOON WITH COASTAL FLOOD...WIND...AND
HIGH SURF ADVISORIES EXPIRING BY LATE AFTERNOON. NO CHANGE TO
CURRENT HEADLINES AT THIS TIME AS MODELS REMAIN IN GOOD AGREEMENT
ON TIMING OF LOW PASSAGE/WIND SHIFT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM TUE...BY WEDNESDAY EVENING...STRONG SHORTWAVE
ENERGY WILL BE MOVING OFFSHORE WITH COLDER AND DRIER AIR FILTERING
IN OVER THE REGION AS STRONG HIGH PRESSURE SETTLES OVER THE MID-
ATLANTIC THROUGH SATURDAY NIGHT. WELL BELOW NORMAL TEMPERATURES
ARE EXPECTED AS LOWS DROP INTO THE UPPER 20S INLAND TO UPPER 30S
COAST WEDNESDAY NIGHT AND WILL BE 2 TO 4 DEGREES COLDER BY
THURSDAY NIGHT WITH MINS AS LOW AS 25 WELL INLAND. THANKSGIVING
WILL BE BREEZY AS HIGH TEMPERATURES STRUGGLE TO REACH THE MID 40S.
TEMPERATURES WILL SLOWLY MODERATE THROUGH SATURDAY AS THE RIDGE
STRENGTHENS AND MOVE EAST AND NORTHEAST OF THE AREA. BY LATE
SUNDAY...AN INVERTED TROUGH DEVELOPS OFFSHORE. AS MID-LEVEL
SHORTWAVE DIVES EAST IN BASE OF 500 MB TROUGH AXIS...THIS WILL
LEAD TO CYCLOGENESIS OFF THE SOUTH CAROLINA COAST WITH THE LOW THEN
DRIFTING WELL OFFSHORE PER THE GFS OR ALONG THE COAST PER THE ECMWF.
IN EITHER CASE...THE LOW COUPLED WITH THE MID-LEVEL SHORTWAVE WILL
LEAD TO INCREASED RAIN CHANCES FOR SUNDAY NIGHT INTO MONDAY. RAIN
SHOULD EXIT THE AREA MONDAY NIGHT AS STRONGER SHORTWAVE EXITS THE
COAST WITH DRY AND RELATIVELY MILD WEATHER FOR TUESDAY.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 10 PM TUE...SUB-VFR CONDITIONS EXPECTED TO PREVAIL THROUGH
THE PERIOD. IFR CONDITIONS PREVAIL EARLY THIS EVENING WITH
MODERATE TO HEAVY OVERSPREADING THE AREA. EXPECT IFR CEILINGS TO
HANG TOUGH FOR THE NEXT SEVERAL HOURS AS RAIN CONTINUES TO
OVERSPREAD THE AREA. CONFIDENCE IS LOW HOWEVER WHEN CEILINGS WILL
LIFT TO MVFR. WILL SHOW TRENDS OF CEILINGS LIFTING BTWN 05-08Z AS
SOUTHERLY FLOW INCREASES...THIS BASED ON SOUNDINGS AND SREF PROBS.
LOW PRESSURE WILL CONTINUE TO MOVE NE AWAY FROM THE AREA WED
AFTERNOON...AND CONDITIONS SHOULD BE SLOWLY IMPROVING. THOUGH DO
EXPECT MVFR CONDITIONS TO HANG TOUGH THROUGH THE END OF THE TAF
PERIOD. GUSTY WINDS THROUGH THE PERIOD...SOUTHERLY GUSTS 20-25KT
EXPECTED OVERNIGHT WITH WINDS BECOMING W/NW WED AFTERNOON. GUSTY
WESTERLY WINDS COULD LEAD TO POTENTIAL CROSSWIND IMPACTS FOR EWN
WED.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 235 PM TUESDAY...VFR CONDITIONS SHOULD PREVAIL FROM
WEDNESDAY NIGHT THROUGH SATURDAY AS BROAD COLD HIGH PRESSURE
SETTLES OVER THE MID-ATLANTIC REGION. MODEL GUIDANCE SHOWS LOW
PRESSURE FORMING OFFSHORE BY LATE SUNDAY IN RESPONSE TO A DIVING
MID-LEVEL TROUGH AND EMBEDDED SHORTWAVE ENERGY. WITH A LOW-LEVEL
ONSHORE FLOW DEVELOPING SUNDAY AND ESPECIALLY SUNDAY NIGHT...SOME
MVFR CEILINGS ARE POSSIBLE.
&&
.MARINE...
.SHORT TERM /THROUGH WEDNESDAY/...
AS OF 10 PM TUE...NO CHANGES NEEDED TO ONGOING FORECAST FOR
UPDATE. TORNADO WATCH NOW IN EFFECT THROUGH 4 AM. LATEST SURFACE
AND BUOY DATA INDICATE SE WINDS 15-25 KT WITH GUSTS TO 35 KT FROM
HATTERAS SOUTH. SEAS OFFSHORE HAVE BUILT TO 10-12 FT. WINDS
SLIGHTLY LESS NORTH HATTERAS BUT WILL INCREASE FROM THE SE TONIGHT
AS A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER CENTRAL SC
MOVES NE TOWARDS THE REGION. SE GALE FORCE WINDS WITH GUSTS UP TO
45 KT WILL CONTINUE TONIGHT AND SHIFT S THEN SW BY WED MORNING.
SEAS WILL PEAK OVER OUTER WATERS AT 10-15 FT LATE TONIGHT AND
EARLY WED.
SIGNIFICANT COASTAL IMPACTS POSSIBLE WITH THE STRONG WINDS AND
HIGHER SEAS WHICH INCLUDE HIGH SURF...MINOR COASTAL FLOODING AND
BEACH EROSION. STRONG SOUTHERLY WINDS MAY PRODUCE MINOR WATER
LEVEL RISES FOR AREAS ADJACENT TO THE NORTHERN PAMLICO SOUND
TONIGHT AND EARLY WED. ONCE THE LOW SHIFTS NORTH OF THE WATERS BY
MIDDAY WINDS WILL SHIFT WEST AND FOCUS THE COASTAL FLOODING THREAT
TO THE SOUNDSIDE OF THE OUTER BANKS. NO CHANGES TO CURRENT HEADLINES.
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 235 PM TUESDAY...GUSTY NORTHWEST WINDS WILL KEEP SEAS
ELEVATED WEDNESDAY NIGHT AND THURSDAY AS COMBINED SEAS PEAK AS
HIGH AS 10 FEET OVER THE MIDDLE WATERS LATE WEDNESDAY NIGHT. AS
THE AXIS OF THE COOL SURFACE RIDGE BUILDS EAST...WINDS SHOULD
DIMINISH DURING THURSDAY NIGHT AND SEAS SHOULD FALL TO 5 FEET OR
LESS INTO THE WEEKEND. AS THE HIGH MOVES WELL NORTH OF THE AREA BY
SUNDAY...LOW PRESSURE STARTS TO DEVELOP OFFSHORE IN RESPONSE TO A
DIGGING MID-LEVEL TROUGH AND SHORTWAVE ENERGY. WINDS WILL
GRADUALLY BECOME MORE NE THEN E BY THE LATTER PART OF THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 5 PM EST WEDNESDAY FOR NCZ095-098-103-
104.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST WEDNESDAY FOR NCZ047-081-
104.
WIND ADVISORY UNTIL 5 PM EST WEDNESDAY FOR NCZ095-103-104.
WIND ADVISORY UNTIL 11 AM EST WEDNESDAY FOR NCZ047-081.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
NCZ103.
MARINE...GALE WARNING UNTIL 7 PM EST WEDNESDAY FOR AMZ130-135-150-152-
154-156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG/CTC
SHORT TERM...DAG
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...DAG/CQD/CTCHazardous weather outlook, Nov 26, 9:54 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 954 PM EST TUE NOV 26 2013 NCZ029-044>046-079-080-090>094-280300- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 954 PM EST TUE NOV 26 2013 ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT AND WEDNESDAY. AT THIS TIME...HAZARDS INCLUDE GUSTY WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT AS THE LOW PASSES JUST WEST OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING...MAINLY EAST OF HIGHWAY 17. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-280300- MAINLAND DARE-MAINLAND HYDE- 954 PM EST TUE NOV 26 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT AND WEDNESDAY. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS MINOR COASTAL FLOODING ADJACENT TO THE PAMLICO SOUND. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-280300- OUTER BANKS DARE- 954 PM EST TUE NOV 26 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT AND MINOR COASTAL FLOODING ADJACENT TO THE PAMLICO SOUND. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-280300- OUTER BANKS HYDE- 954 PM EST TUE NOV 26 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-280300- CARTERET- 954 PM EST TUE NOV 26 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA BEGINNING TONIGHT. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-280300- ONSLOW- 954 PM EST TUE NOV 26 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT. HAZARDS INCLUDE GUSTY WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING...MAINLY EAST OF HIGHWAY 17. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 26, 8:41 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
841 PM EST TUE NOV 26 2013
NCZ092-093-095-098-270245-
CARTERET-CRAVEN-JONES-ONSLOW-
841 PM EST TUE NOV 26 2013
...HEAVY SHOWERS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN AND
JONES COUNTIES THROUGH 945 PM EST...
AT 840 PM EST...DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY
SHOWERS WITH THE HEAVIEST SHOWERS LOCATED OVER FOLKSTONE...OR ABOUT
7 MILES NORTHWEST OF NORTH TOPSAIL BEACH...MOVING NORTHEAST AT 50
MPH.
SOME LOCATIONS AFFECTED BY THESE SHOWERS INCLUDE...VERONA...CAMP
LEJEUNE MAIN GATE...MIDWAY PARK...PINEY GREEN...DEPPE...MAYSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3448 7758 3466 7766 3518 7712 3506 7694
3505 7696 3507 7700 3500 7696 3495 7688
3493 7675 3487 7666 3444 7751
TIME...MOT...LOC 0140Z 218DEG 44KT 3460 7750
8Special weather statement, Nov 26, 9:33 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 PM EST TUE NOV 26 2013
NCZ092-093-095-098-270330-
CARTERET-CRAVEN-JONES-ONSLOW-
933 PM EST TUE NOV 26 2013
...A LARGE AREA OF HEAVY SHOWERS WILL MOVE ACROSS
ONSLOW...CARTERET...CRAVEN AND JONES COUNTIES THROUGH 1030 PM EST...
AT 932 PM EST...DOPPLER RADAR INDICATED THE HEAVIEST SHOWERS 7 MILES
SOUTH OF ONSLOW BEACH...OR ABOUT 8 MILES EAST OF NORTH TOPSAIL
BEACH...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ONSLOW BEACH...DUCK
CREEK...HAMMOCKS BEACH STATE PARK...HAMMOCKS BEACH...CEDAR POINT...
BOGUE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3466 7766 3518 7712 3506 7694 3505 7696
3507 7700 3501 7697 3498 7693 3492 7677
3494 7675 3480 7654 3469 7671 3468 7692
3464 7711 3446 7747
TIME...MOT...LOC 0232Z 220DEG 40KT 3447 7732
8Special weather statement, Nov 26, 9:37 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
937 PM EST TUE NOV 26 2013
NCZ090>093-098-270330-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-
937 PM EST TUE NOV 26 2013
...AN AREA OF HEAVY SHOWERS WILL MOVE ACROSS
ONSLOW...CRAVEN...DUPLIN...JONES AND LENOIR COUNTIES THROUGH 1030 PM
EST...
AT 936 PM EST...DOPPLER RADAR INDICATED HEAVY SHOWERS OVER
WALLACE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS AFFECTED BY THESE SHOWERS
INCLUDE...CHINQUAPIN...LYMAN...BEULAVILLE...POTTERS HILL...TAYLORS
CORNER...PLEASANT HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3476 7813 3533 7751 3518 7712 3466 7766
3472 7768 3471 7799 3473 7801 3472 7807
TIME...MOT...LOC 0236Z 222DEG 44KT 3476 7794
8Special weather statement, Nov 26, 10:00 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 PM EST TUE NOV 26 2013
NCZ095-270400-
CARTERET-
1000 PM EST TUE NOV 26 2013
...AN AREA OF VERY HEAVY SHOWERS WILL MOVE ACROSS DOWN EAST CARTERET
COUNTY THROUGH 1100 PM EST...
AT 1000 PM EST...DOPPLER RADAR INDICATED VERY HEAVY SHOWERS OVER
PINE KNOLL SHORES...OR ABOUT 7 MILES SOUTHWEST OF MOREHEAD
CITY...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ATLANTIC BEACH......
OCEANA PIER...MICHAEL J SMITH AIRPORT......CRAB POINT VILLAGE...NORTH
RIVER......BETTIE...OPEN GROUNDS FARM......WILLISTON...PINEY
ISLAND...CEDAR ISLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3469 7667 3468 7696 3471 7677 3471 7691
3508 7647 3508 7642 3507 7643 3495 7645
3498 7634 3504 7636 3499 7619 3498 7619
3499 7629 3468 7652 3468 7660 3467 7651
3507 7605 3506 7603 3459 7654
TIME...MOT...LOC 0300Z 220DEG 42KT 3466 7677
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:41 PM EST | Special Weather Statement | MHX | Craven, Onslow | 64 min |
| Nov 26, 9:17 PM EST | Special Marine Warning | MHX | 43 min | |
| Nov 26, 9:33 PM EST | Special Weather Statement | MHX | Craven, Onslow | 57 min |
| Nov 26, 9:37 PM EST | Special Weather Statement | MHX | Duplin, Jones | 53 min |
| Nov 26, 10:00 PM EST | Special Weather Statement | MHX | Carteret | 60 min |
| Nov 26, 10:11 PM EST | Special Marine Warning | MHX | 49 min | |
| Nov 26, 10:21 PM EST | Tornado Warning | MHX | Craven | 39 min |
| Nov 26, 10:59 PM EST | Special Marine Warning | MHX | 46 min | |
| Nov 26, 11:02 PM EST | Special Marine Warning | MHX | 28 min | |
| Nov 26, 11:22 PM EST | Special Weather Statement | MHX | Hyde, Tyrrell | 53 min |
| Nov 26, 11:48 PM EST | Special Marine Warning | MHX | 57 min | |
| Nov 26, 11:58 PM EST | Special Marine Warning | MHX | 32 min | |
| Nov 26, 11:58 PM EST | Special Weather Statement | MHX | Duplin, Jones, Lenoir | 62 min |
| Nov 27, 12:02 AM EST | Special Weather Statement | MHX | Dare | 43 min |
| Nov 27, 12:08 AM EST | Tornado Warning | MHX | Duplin, Jones, Onslow | 37 min |
| Nov 27, 12:21 AM EST | Special Weather Statement | MHX | Dare | 24 min |
| Nov 27, 12:47 AM EST | Special Marine Warning | MHX | 43 min | |
| Nov 27, 12:49 AM EST | Special Weather Statement | MHX | Craven, Jones, Onslow | 41 min |
| Nov 27, 12:50 AM EST | Special Marine Warning | MHX | 40 min | |
| Nov 27, 1:31 AM EST | Special Marine Warning | MHX | 44 min | |
| Nov 27, 1:33 AM EST | Special Weather Statement | MHX | Dare | 57 min |
| Nov 27, 2:16 AM EST | Special Marine Warning | MHX | 44 min | |
| Nov 27, 2:32 AM EST | Special Weather Statement | MHX | Hyde, Pamlico | 58 min |
| Nov 27, 8:37 AM EST | Special Marine Warning | MHX | 38 min | |
| Nov 27, 9:10 AM EST | Special Marine Warning | MHX | 50 min | |
| Nov 27, 9:46 AM EST | Special Weather Statement | MHX | Dare | 44 min |
| Nov 27, 10:09 AM EST | Special Marine Warning | MHX | 36 min | |
| Nov 27, 10:41 AM EST | Small Craft Advisory | MHX | 32 hr |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.